MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47942
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unspecified gender and age was undergoing an unspecified procedure of their forearm hemodialysis access, vessel not specified.Initial advancement of the wire from a micropuncture transitionless access set was successful until it reached a point where advancement was no longer possible.Reportedly, the physician was attempting to make a sharp turn and kept running into a blockage of some kind.The physician stated that the vessel was not calcified, but it's been proposed that it may have been tortuous.Multiple attempts to advance it resulted in the wire "tying itself into knots," which made it extremely difficult to remove from the body.However, with force, the physician was finally able to remove the device.A second micropuncture transitionless access set from the same lot was attempted with the same result.The physician chose not to proceed further at that time.The patient was scheduled for a second attempt at the procedure (b)(6) 2019.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon receipt of the micropuncture transitionless access set wires by the manufacturer, one wire was noted to be broken and elongated.Additional information has been requested of the physician regarding additional event details, patient anatomy and outcome but has not been received.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used device was returned for investigation.Visual inspection of the returned device showed that the device was not returned tied into a knot but was separated and the distal tip was unraveled.No other damage was noted.Investigators were able to recreate the reported failure mode.Instructions for use are not provided with this device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a cause for this event could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8409690
Report Number1820334-2019-00607
Device Sequence Number10826192
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)211005(10)9216766
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model NumberG47942
Device Catalogue NumberMPIS-401-NT-SST
Device Lot Number9216766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1